Arkansas, 2002

Hail in Arkansas, March 25, 2002

March 25, 2002 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 25, 4:00 AM CST, 6 hours 25 minutes earlier.

Area forecast discussion, Mar 25, 4:00 AM CST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CST MON MAR 25 2002

STRONG TO SEVERE THUNDERSTORMS OCCURRING OVER PARTS OF NORTHERN
ARKANSAS EARLY THIS MORNING AS A COLD FRONT SLOWLY MAKES ITS WAY
INTO THE STATE. FRONT WILL CONTINUE TO DRIFT SLOWLY SOUTHEASTWARD
TODAY AND SHOULD MAKE IT OUT OF THE STATE LATE TONIGHT. SURFACE LOW
PRESSURE WILL DEVELOP OVER NORTHEASTERN TEXAS LATER TODAY AND RACE
NORTHEASTWARD ALONG THE FRONT. SHOWERS AND THUNDERSTORMS EXPECTED TO
CONTINUE OVER THE STATE TODAY AND TONIGHT...WITH BEST CHANCES
GENERALLY OVER THE NORTHERN AND CENTRAL SECTIONS. WITH SURFACE LOW
MOVING ALONG FRONT LATER TODAY...SITUATION IS SETTING UP FOR MORE
SEVERE WEATHER...MAINLY THIS AFTERNOON AND TONIGHT. SPC INDICATING
MODERATE RISK OVER MUCH OF THE SOUTHEASTERN HALF OF THE STATE THIS
AFTERNOON AND TONIGHT WITH A SLIGHT RISK MOST OTHER AREAS. WILL
INCLUDE MENTION OF SEVERE THREAT IN ALL ZONES FOR TODAY AND TONIGHT.
AS LOW PRESSURE LIFTS OUT NORTHEASTWARD TONIGHT AND COLD AIR MOVES
IN BEHIND...POSSIBILITY EXISTS THAT SOME OF THE PRECIPITATION IN THE
EXTREME NORTHWEST MAY CHANGE OVER TO LIGHT FREEZING RAIN OR SLEET
LATE. HAVE LEFT SOME LINGERING LIGHT RAIN MAINLY IN THE EAST EARLY
ON TUESDAY...THEN CLOUDINESS DECREASING FROM WEST TO EAST. DRY
WEATHER ON TAP INTO THE LATTER PART OF THE WEEK. NEXT SIGNIFICANT
FRONT SHOULD BE ON FRIDAY...WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS. ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ON
SUNDAY.  NGM MOS TEMPERATURES AND POPS GENERALLY ACCEPTED.  (22)

.LZK...NONE.

In the hours before

Special weather statement, Mar 25, 5:00 AM CST, 5 hours 25 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-252000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST MON MAR 25 2002

...SEVERE WEATHER POSSIBLE OVER ALL OF ARKANSAS TODAY AND TONIGHT...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN AND
EASTERN ARKANSAS THIS AFTERNOON AND TONIGHT...WITH LARGE HAIL...
DAMAGING WINDS...AND TORNADOES ALL POSSIBLE. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE STATE TODAY AND
THIS EVENING...WITH LARGE HAIL THE PRIMARY THREAT.

EARLY THIS MORNING...A COLD FRONT WAS LOCATED OVER EXTREME NORTHERN
ARKANSAS...WITH STRONG TO SEVERE STORMS ALREADY OCCURRING ALONG THE
FRONT. THE THREAT FOR SEVERE WEATHER WILL PERSIST ACROSS NORTHERN
ARKANSAS ALL DAY TODAY AND INTO THIS EVENING. NORTH OF THE COLD
FRONT...THE SEVERE WEATHER THREAT WILL BE LIMITED TO LARGE HAIL.

THIS AFTERNOON...ANOTHER AREA OF SEVERE THUNDERSTORMS IS EXPECTED TO
DEVELOP OVER SOUTHERN AND EASTERN ARKANSAS. SOME OF THESE STORMS
COULD BE SUPERCELLS...WITH LARGE HAIL...DAMAGING WINDS...AND
TORNADOES. LATER THIS EVENING AND TONIGHT...THE STORMS ARE EXPECTED
TO ORGANIZE INTO A SQUALL LINE...AND RACE EASTWARD OVER THE
SOUTHERN HALF OF ARKANSAS. WIDESPREAD DAMAGING WINDS WILL BE THE
MAIN THREAT WITH THIS LINE OF STORMS.

ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IS LIKELY OVER MUCH OF ARKANSAS
TODAY AND TONIGHT.

54

The radar

The Western Arkansas radar (KSRX), 83 km away, was scanning. The volume nearest the first event began at 16:24 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Johnson

When
March 25, 10:25 AM CST
Where
Johnson County, 1 mi S of Clarksville
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.450, -93.467

Hail up to the size of half dollars damaged several cars and stripped the leaves from many trees just south of Clarksville.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, March 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5287052.